MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10371
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 02/09/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a cerebral vascular accident occurred.A left atrial appendage (laa) closure procedure was performed and a 33mm watchman laa closure device was implanted with a 4mm leak remaining.The 45-day follow-up transesophageal echo (tee) showed the leak to still be 4mm.The physician informed the patient a year after implant that the best option would be to close the leak and the patient refused to come in.The patient has now had two strokes and is finally interested in fixing the leak.Several tee's were taken after the 45-day follow-up tee that has showed progression of a larger leak now measuring almost 6mm wide.The patient is doing fine and will be getting a computed tomography (ct) scan soon to further evaluate the measurement of the leak.

Brand Name
WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11402096
Report Number2134265-2021-02608
Device Sequence Number16692012
Product Code NGV
UDI-Device Identifier08714729838265
UDI-Public08714729838265
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/05/2016
Device Model Number10371
Device Catalogue Number10371
Device Lot Number0016513847
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2021
Initial Report FDA Received Date03/02/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;